News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: Psychedelic Mushrooms


 Hatibovic - Wed Jul 07, 2010 10:44 am

I have been experimenting with them and i have never seen a signiffigant change in myself PHYSICALLY, oh that raises another question. Is it possible to "overdose" on the active ingredient in Psychedelic Mushrooms? I have not heard of or read up on any related deaths, or that they can be really harmful to you. The only "overdose" in this that i could think of is eating too much of them and vomiting, or having a "bad Trip" which i fell is impossible to get because it has never happened to me.
 Faye Lang, RN, MSW - Tue Jul 13, 2010 5:06 pm

Hello, Hatibovic,

The active ingredient in mushrooms is psilocybin, which is very similar to LSD. Bad "trips" do occur, and are generally dependent on the person's mood and environment. They're described as being like your worst nightmare, except that you can't wake up as from a nightmare - you have to experience the bad trip in its entirety, for as long as it happens to last. Fatalities are generally related to allergies or accidental ingestion of poisonous varieties, which requires immediate medical attention. Moldy mushrooms can make a person extremely ill, due to the molds and bacteria that can be contained on them. The usual side effects of the non-toxic psychedelic mushrooms are generally stomach problems, like cramping, nausea and vomiting, and diarrhea. Flashbacks are not uncommon. It sounds like you've been lucky so far in avoiding harmful side effects, but it seems a bit like playing "russian roulette". The mushrooms are not known to be addictive, but the person can become dependent on the experience when it's a good one. Good luck to you.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here